The following warning accompanies the use of these two meds together:
amphetamine ↔ tramadol
Applies to: Adderall XR (amphetamine/dextroamphetamine), tramadol
MONITOR CLOSELY: The risk of seizures may be increased during coadministration of tramadol with any substance that can reduce the seizure threshold, such as selective serotonin reuptake inhibitors (SSRI antidepressants or anorectics), monoamine oxidase inhibitors, neuroleptic agents, central nervous system stimulants, opioids, tricyclic antidepressants, other tricyclic compounds (e.g., cyclobenzaprine, phenothiazines), carbapenems, cholinergic agents, fluoroquinolones, interferons, chloroquine, mefloquine, lindane, and theophylline. These agents are often individually epileptogenic and may have additive effects when combined. Many of these agents also exhibit CNS- and/or respiratory-depressant effects, which may be enhanced during their concomitant use with tramadol.
MANAGEMENT: Caution is advised if tramadol is administered with any substance that can reduce the seizure threshold, particularly in the elderly and in patients with epilepsy, a history of seizures, or other risk factors for seizures (e.g., head trauma, brain tumor, metabolic disorders, alcohol and drug withdrawal, CNS infections).
If you have any history of seizure disorder or other risk factors for seizures it is not a good idea. Otherwise, it is best to discuss with the prescribing doctor before proceeding.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Apr 2012 • 3 answers
Posted 13 Jan 2013 • 6 answers
Posted 13 Jul 2016 • 1 answer
Posted 7 Aug 2016 • 0 answers
Posted 14 Dec 2016 • 1 answer